Texas, 2014

Tornadoes and Hail in Texas, June 12, 2014

June 12, 2014 · NWS EWX · 33 events in 12 counties and zones

An upper level low and surface cold front moved through South Central Texas producing thunderstorms. These storms produced a few tornadoes and damaging wind gusts across many areas of South Central Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$437,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An upper level low and surface cold front moved through South Central Texas producing thunderstorms. These storms produced a few tornadoes and damaging wind gusts across many areas of South Central Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 12, 5:36 PM CST, 21 minutes earlier.

Area forecast discussion, Jun 12, 5:36 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
636 PM CDT THU JUN 12 2014

.AVIATION...
ISOLD STRONG CONVECTION OVER THE HILL COUNTRY AND EDWARDS PLATEAU
MAY ONLY AFFECT KDRT...BUT THE CHANCES ARE SMALL SO ONLY USED
VCTS MENTION AT THIS TIME. SHORT RANGE MODELS STILL INDICATED A
SQUALL LINE MAY DEVELOP AND MOVE SOUTH ACROSS THE I-35 SITES LATE
TONIGHT...BUT SINCE ACTUAL DEVELOPMENT IS LAGGING...ONLY KEPT
MENTION OF THIS IN THE KAUS TAF BUT NOT FOR KSAT/KSSF. OTHERWISE...
EXPECT MVFR STRATUS AGAIN FROM ROUGHLY 07-14Z...THEN VFR THE REST
OF THE FORECAST PERIOD. ALSO LEFT OUT MENTION OF TSRA FOR
FRIDAY...BUT MAY HAVE TO INCLUDE IT FOR THE I-35 SITES IN FUTURE
TAF ISSUANCES.

&&

.PREV DISCUSSION... /ISSUED 415 PM CDT THU JUN 12 2014/

UPDATE...
RAN A QUICK UPDATE TO ACCOUNT FOR TORNADO WATCH 288. UPDATED
PRODUCTS HAVE BEEN SENT.

HAMPSHIRE

PREV DISCUSSION... /ISSUED 348 PM CDT THU JUN 12 2014/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
CONVERGENCE ZONE OVER ROUGHLY A PANDALE TO JUNCTION TO LLANO LINE
AS A RESULT OF OUTFLOWS FROM STORMS FROM THURSDAY NIGHT. THIS AREA
WILL LIKELY BREAK OUT WITH STRONG TO SEVERE THUNDERSTORMS AS A
SHORTWAVE MOVES THROUGH W TX LATE THIS AFTERNOON INTO THIS
EVENING. A BROADER SHORTWAVE TO THE NORTH WITH AN ASSOCIATED COLD
FRONT WILL ALSO ENHANCE STORM POTENTIAL LATE TONIGHT WITH HIGH RES
MODELS CONSISTENTLY SHOWING CLUSTERS OF STORMS DROPPING S/E FROM
NORTH TX INTO CENTRAL TX LATER THIS EVENING. CAPES AT OR ABOVE
4000 J/KG AND MODERATE SHEAR SHOULD COMBINE WITH THE SURFACE FOCUS
TO PROVIDE THE INGREDIENTS AVAILABLE TO PROMOTE SEVERE STORMS...A
FEW CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS AND A
TORNADO OR TWO. BACKED SURFACE WINDS NORTH OF THIS BOUNDARY COULD
MEAN THE THREAT FOR TORNADOES COULD CONTINUE WELL INTO THE
EVENING...POSSIBLY BEING BOOSTED BY THUNDERSTORMS MOVING INTO THE
AREA THAT WOULD ORIGINATE FROM THE COLD FRONT TO THE NORTH. HEAVY
RAIN THREATS ARE EXPECTED TO BE SECONDARY...AS PROGRESSIVE STORM
MOTIONS OVER 25 MPH ARE EXPECTED AND THE LOW LEVEL INFLOW
ENVIRONMENT IS NOT IDEAL FOR THE FORMATION OF AN MCS. THIS OPINION
IS FORMED BASED ON THE SPORADIC LOCATIONS OF THE 850 MB THETA-E
FIELDS WHICH SHIFT WESTWARD AS THE STORMS SHIFT EAST.

A FEW LINGERING THUNDERSTORMS WILL LAST THROUGH THE NIGHT AND BE
CAPABLE OF PRODUCING SOME SPOTTY DOWNPOURS EAST OF I-35 CORRIDOR
BEFORE STABILITY ATTEMPTS TO TAKE OVER AGAIN FOR FRIDAY FRIDAY
NIGHT.

LONG TERM (SATURDAY THROUGH THURSDAY)...
A FLATTENED UPPER RIDGE AXIS WILL REMAIN NEAR THE FORECAST AREA
AND COULD BE TROUBLESOME ON POPS AND TEMPS IN THE LATER PERIODS.
THE NARROWNESS OF THE RIDGE MEANS THERE IS A GOOD CHANCE THAT SOME
OF THE MOISTURE FROM HURRICANE CRISTINA COULD GET ENTRAINED INTO
THE SYSTEM. THE CANADIAN AND ECMWF ALREADY APPEAR TO BE HEDGING
THEIR BETS WITH THE ECMWF MID LEVEL PATTERNS LOOKING VERY
UNSTABLE OVER SOUTH TX IN THE EARLY TO MIDDLE PART OF NEXT WEEK.
A CANADIAN/GFS BLEND IS PREFERRED FOR NOW SO AS NOT TO STRAY TOO
FAR FROM THE IDEA THAT THE RIDGE AXIS CAN HOLD TOGETHER AND KEEP
US DRY. BLENDED GUIDANCES WERE ADOPTED FOR TEMPERATURES AND SOME
SLIGHT CHANCE POPS WERE THROWN IN FOR MAINLY MONDAY INTO TUESDAY.

CLIMATE...
DRT RECORDS IN JEOPARDY
DATE  HIGH YEAR
06/12 106  2001
06/13 105  1960

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  91  73  92  72 /  60  20  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  73  90  71  92  71 /  60  20  10  -   -
NEW BRAUNFELS MUNI AIRPORT     74  92  72  93  72 /  40  20  10  -   -
BURNET MUNI AIRPORT            72  88  71  90  70 /  60  20  10  -   -
DEL RIO INTL AIRPORT           78  99  76 100  76 /  30  10  10  -   20
GEORGETOWN MUNI AIRPORT        72  88  71  90  71 /  60  20  10  -   -
HONDO MUNI AIRPORT             75  94  73  95  72 /  30  10  -   -   -
SAN MARCOS MUNI AIRPORT        74  91  73  92  72 /  40  20  10  -   -
LA GRANGE - FAYETTE REGIONAL   76  91  73  92  73 /  40  30  -   -   -
SAN ANTONIO INTL AIRPORT       75  93  74  93  73 /  30  20  -   -   -
STINSON MUNI AIRPORT           76  94  74  95  74 /  30  20  -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL NOON CDT FRIDAY FOR THE FOLLOWING COUNTIES:
DIMMIT...KINNEY...MAVERICK...VAL VERDE...ZAVALA.

&&

MESOSCALE/AVIATION...26
SYNOPTIC/GRIDS...99
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Jun 12, 12:05 PM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
105 PM CDT THU JUN 12 2014

TXZ171>173-183>194-202>209-217>225-228-131100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
105 PM CDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS INCREASING CONFIDENCE FOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING MAINLY NORTH OF
INTERSTATE 10 AND ALONG THE INTERSTATE 35 CORRIDOR NORTHEAST OF
SAN ANTONIO. THE INTERACTION OF A DESTABILIZING ATMOSPHERE WITH A
SOUTHEASTWARD MOVING COLD FRONT AND A DRY LINE OVER WEST CENTRAL TEXAS
IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS LATE THIS AFTERNOON.
THESE STORMS WILL HAVE A TENDENCY TO BECOME INTENSE TO SEVERE AS
THEY MOVE ON A GENERAL EAST TO SOUTHEAST TRACK ACROSS THE NORTHERN
PORTIONS OF SOUTH CENTRAL TEXAS. MAIN IMPACTS WITH THESE POTENTIAL
SEVERE STORMS WILL BE DAMAGING WIND GUSTS...LARGE HAIL AND
ISOLATED TORNADOES.

A HEAT ADVISORY IS IN EFFECT UNTIL NOON CDT FRIDAY FOR PARTS OF
THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS.
TEMPERATURES AND HEAT INDICES TO REACH THE 105 TO 110 DEGREE
RANGE. MINIMUM TEMPERATURES ONLY FALLING TO AROUND 80 DEGREES.

ELSEWHERE...HEAT INDEX VALUES TO RANGE FROM 100 TO 106 THIS AFTERNOON
FROM THE HILL COUNTRY EASTWARD ACROSS THE I 35 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

HEAT INDEX VALUES TO RANGE FROM 100 TO 106 FRIDAY AFTERNOON FROM
THE RIO GRANDE PLAINS TO SAN ANTONIO AND ALONG THE I 35 CORRIDOR
TOWARDS AUSTIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY INTO THE EVENING.

In the hours before

Special weather statement, Jun 12, 3:41 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 PM CDT THU JUN 12 2014

TXZ186-188-122245-
GILLESPIE-KERR-
441 PM CDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR AND
SOUTHWESTERN GILLESPIE COUNTIES UNTIL 545 PM CDT...

AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF SEGOVIA...OR 16 MILES
SOUTHEAST OF JUNCTION...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOUNTAIN HOME...
  HUNT...
  WALTONIA...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3024 9915 3003 9930 3027 9970 3030 9969
      3030 9930
TIME...MOT...LOC 2141Z 296DEG 32KT 3030 9954

The radar

The Laughlin AFB radar (KDFX), 74 km away, was scanning. The volume nearest the first event began at 23:58 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 6 hail, 2 tornado, 2 funnel cloud. Local standard time, as filed.

Hail, Edwards

When
June 12, 5:57 PM CST
Where
Edwards County, 3.07 mi WSW of Rocks Spgs Arpt
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
29.940, -100.220

Hail, Edwards

When
June 12, 6:00 PM CST
Where
Edwards County, 2.76 mi WSW of Rocks Spgs Arpt
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.930, -100.210

A thunderstorm produced one inch hail and estimated wind gusts of 40 mph that caused some tree damage.

Hail, Edwards

When
June 12, 6:05 PM CST
Where
Edwards County, 3.66 mi W of Rocks Spgs Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.940, -100.230

Hail, Real

When
June 12, 6:53 PM CST
Where
Real County, 2.16 mi SSW of Leakey
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
29.700, -99.760

Thunderstorm Wind, Real

When
June 12, 6:53 PM CST
Where
Real County, 2.16 mi SSW of Leakey
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
29.700, -99.760

A thunderstorm produced wind gusts estimated at 60 to 70 mph that downed several good size trees and limbs up to six inches in diameter.

Hail, Real

When
June 12, 6:59 PM CST
Where
Real County, Rio Frio
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
29.630, -99.730

Tornado, Burnet

When
June 12, 7:18 PM CST to 7:19 PM CST
Where
Burnet County, 7.04 mi WSW of Oakalla to 7.07 mi WSW of Oakalla
Rating
EF0
Path length
0.12 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
30.932, -98.040

A thunderstorm produced a tornado that produced EF0 damage. The tornado touched down near County Road 208 and caused damage to some hardwood trees with estimated maximum winds of 75 mph.

Tornado, Burnet

When
June 12, 7:25 PM CST to 7:29 PM CST
Where
Burnet County, 7.02 mi ESE of Lake Victor to 6.49 mi ESE of Lake Victor
Rating
EF2
Path length
1.68 mi
Path width
100 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
30.869, -98.088

A thunderstorm produced a tornado that caused EF2 damage near Shady Grove. The tornado initially touched down north of FM 963 near Bar D Trail. It damaged a wind mill, a metal barn, and uprooted numerous trees. A single family house lost numerous Spanish style tile shingles from its roof. This damage was rated EF1. The tornado then moved to the southwest where there was EF2 damage to a house to the east of FM 1174 about 0.5 miles south of the intersection with FM 963. This house was moved off of its foundation about 100 yards to the south-southwest. Five people in the house sheltered in the bathroom and had only minor cuts and scrapes. The tornado then caused tree damage on the west side of FM 1174 before lifting. Maximum winds were estimated at 125 mph.

Thunderstorm Wind, Burnet

When
June 12, 7:30 PM CST
Where
Burnet County, 2.26 mi NW of Fariland
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
CoCoRaHS
Coordinates
30.650, -98.310

A thunderstorm produced wind gusts estimated at 50 mph that blew the top off a weak Cedar Elm tree and downed several six inch diameter branches.

Hail, Burnet

When
June 12, 7:45 PM CST
Where
Burnet County, 10.12 mi W of Burnet Craddock Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
30.760, -98.400

Thunderstorm Wind, Edwards

When
June 12, 7:50 PM CST
Where
Edwards County, Carta Vly
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
COOP Observer
Coordinates
29.800, -100.680

A thunderstorm produced wind gusts estimated between 60 and 70 mph that blew the tops off of portions of barns and horse stalls.

Funnel Cloud, Uvalde

When
June 12, 8:00 PM CST
Where
Uvalde County, 7.32 mi NNE of North Uvalde
Reported by
Emergency Manager
Coordinates
29.350, -99.780

Several funnel clouds were spotted out of thunderstorms in Uvalde County.

Thunderstorm Wind, Burnet

When
June 12, 8:00 PM CST
Where
Burnet County, 2.73 mi NW of Fariland
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
CoCoRaHS
Coordinates
30.660, -98.310

Thunderstorms produced wind gusts estimated at 75 mph that peeled back a portion of a metal roof, blew over a 10 inch Cedar Elm, and tore 10 inch diameter branches off trees.

Thunderstorm Wind, Burnet

When
June 12, 8:10 PM CST
Where
Burnet County, 4.19 mi N of Bertram
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.810, -98.060

A thunderstorm produced wind gusts estimated at 60 mph that downed numerous trees and damaged one house off Highway 1174 near Joppa.

Thunderstorm Wind, Hays

When
June 12, 8:15 PM CST
Where
Hays County, 3.3 mi NNW of Kyle
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
CoCoRaHS
Coordinates
30.020, -97.900

A thunderstorm produced wind gusts estimated at 65 mph that blew down a wood privacy fence, a large Arizona Ash, a large Red Oak, and many six inch diameter tree branches.

Thunderstorm Wind, Blanco

When
June 12, 8:20 PM CST
Where
Blanco County, Shovel Mtn Comm
Measured
57 kt (66 mph) measured gust
Reported by
Amateur Radio
Coordinates
30.480, -98.320

A thunderstorm produced wind gusts measured at 66 mph.

Funnel Cloud, Travis

When
June 12, 8:34 PM CST
Where
Travis County, 2.75 mi ENE of Nameless
Reported by
Emergency Manager
Coordinates
30.540, -97.880

Several funnel clouds were observed from thunderstorms in Travis County.

Thunderstorm Wind, Uvalde

When
June 12, 8:38 PM CST
Where
Uvalde County, 1.51 mi SSE of Uvalde
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
29.200, -99.790

A thunderstorm produced wind gusts estimated at 60 to 70 mph that downed numerous trees, power poles, damaged a grain silo north of Uvalde, overturned several train cars in Uvalde, overturned some airplanes at the Uvalde Airport, and caused power outages.

Thunderstorm Wind, Travis

When
June 12, 8:45 PM CST
Where
Travis County, 2.98 mi W of Austin Lakeway Arpt
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
CoCoRaHS
Coordinates
30.350, -98.050

A thunderstorm produced wind gusts estimated at 80 mph that blew 20 percent of the composition shingles off the roof of a house.

Thunderstorm Wind, Val Verde

When
June 12, 8:54 PM CST
Where
Val Verde County, 5 mi ENE of Comstock
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
29.700, -101.090

A thunderstorm produced wind gusts estimated at 75 mph that blew the roof off of a house.

Thunderstorm Wind, Hays

When
June 12, 9:00 PM CST
Where
Hays County, 5.89 mi NE of Driftwood
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
30.180, -97.960

A thunderstorm produced wind gusts estimated at 70 mph that damaged several roofs and blew down many large trees.

Thunderstorm Wind, Travis

When
June 12, 9:00 PM CST
Where
Travis County, Cedar Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.220, -97.950

A thunderstorm produced wind gusts estimated at 60 mph that knocked down numerous trees and rows of fences.

Thunderstorm Wind, Travis

When
June 12, 9:05 PM CST
Where
Travis County, 1.83 mi NE of Austin Lakeway Arpt
Measured
74 kt (85 mph) estimated gust
Property damage
$200,000
Reported by
Fire Department/Rescue
Coordinates
30.370, -97.980

A thunderstorm produced wind gusts estimated of at least 85 mph that tore the roofs off of two houses, blew the front porch of a house into another yard, and blew very large trees down onto houses. Debris was found several streets away.

Thunderstorm Wind, Hays

When
June 12, 9:15 PM CST
Where
Hays County, 2.26 mi NE of Dripping Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
CoCoRaHS
Coordinates
30.220, -98.050

A thunderstorm produced wind gusts estimated at 60 mph that damaged a 40 year old Cedar Elm and tore six inch diameter branches off of Oaks.

Thunderstorm Wind, Travis

When
June 12, 9:20 PM CST
Where
Travis County, 2.26 mi SW of Oak Hill
Measured
52 kt (60 mph) estimated gust
Reported by
CoCoRaHS
Coordinates
30.210, -97.880

A thunderstorm produced wind gusts estimated at 60 mph that tore five inch diameter branches off of some Lace Bark Elms.

Thunderstorm Wind, Guadalupe

When
June 12, 9:23 PM CST
Where
Guadalupe County, 0.69 mi S of Seguin Guadalupe Arp
Measured
61 kt (70 mph) estimated gust
Reported by
Newspaper
Coordinates
29.590, -97.980

A thunderstorm produced wind gusts estimated at 70 mph that caused major damage to a warehouse near Seguin.

Thunderstorm Wind, Bastrop

When
June 12, 9:25 PM CST
Where
Bastrop County, 0.91 mi NE of Cedar Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.090, -97.490

A thunderstorm produced wind gusts estimated at 60 mph that blew over several very large trees.

Thunderstorm Wind, Hays

When
June 12, 9:30 PM CST
Where
Hays County, 4.52 mi SSE of Fitzhugh
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
30.190, -98.000

A thunderstorm produced wind gusts estimated at 70 mph snapped and uprooted multiple large trees and blew a wood fence approximately 30 yards.

Thunderstorm Wind, Hays

When
June 12, 9:30 PM CST
Where
Hays County, 5.42 mi SE of Fitzhugh
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
30.200, -97.960

A thunderstorm produced wind gusts estimated at 65 mph that uprooted large trees, snapped four inch diameter tree limbs, and damaged the roof of a barn.

Thunderstorm Wind, Caldwell

When
June 12, 9:39 PM CST
Where
Caldwell County, 2.83 mi NNW of Dale
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
29.970, -97.580

A thunderstorm produced a microburst with wind speeds estimated at 60 mph. This microburst moved 300 lb. patio furniture, potted plants, and large shrubs all in different directions.

Thunderstorm Wind, Travis

When
June 12, 9:45 PM CST
Where
Travis County, 1.92 mi ENE of Manchaca
Measured
52 kt (60 mph) estimated gust
Reported by
CoCoRaHS
Coordinates
30.140, -97.820

A thunderstorm produced wind gusts estimated at 60 mph that blew down an eight inch diameter China Berry, a five inch diameter Elm, and many tree limbs.

Thunderstorm Wind, Hays

When
June 12, 10:14 PM CST
Where
Hays County, 2.76 mi N of Kyle
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.020, -97.870

Thunderstorms produced wind gusts estimated at 60 mph that blew down numerous trees and power lines between Kyle, Buda, and Dripping Springs.

Thunderstorm Wind, Bexar

When
June 12, 10:21 PM CST
Where
Bexar County, 7.62 mi N of Sat Twin Oaks Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
29.680, -98.480

A thunderstorm produced wind gusts estimated at 60 mph that blew trees onto power lines causing power outages.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyThe tornado archive for Texas, 2014Warnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529417, 529418, 529419, 529420, 529421, 529422, 529454, 529456, 529423, 529424, 529425, 529426, 529427, 529428, 529429, 529430, 529431, 529458, 529433, 529434, 529436, 529437, 529438, 529439, 529440, 529441, 529442, 529444, 529446, 529447, 529448, 529449, 529450.